Stopping indigestion w/ IBS

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jimmyppage98
Regular Member


Date Joined Sep 2005
Total Posts : 86
   Posted 9/23/2007 11:44 AM (GMT -7)   
Hi,
 
I have IBS-C.  I am on Amitiza and up til a week ago I was doing really well.  I had a bowel movement everyday and usually a decent amount.  But I ate a very bready dinner which I think locked me up and the next night I might of gotten some bad food.  The next day, I had diarrea and very instense pain in the intensines.  Ever since, I have not been the same.  I have had a bowel movement almost everyday  BUT they are small and I am really straining unlike before.  My symptoms seem to be getting worse.  I think because I am backed up I am getting acid reflux and perhaps I have indigestion which is making me very sick.  Stomach aches a lot and everytime I eat or even drink anything including water I get a bitter taste in my mouth, durping and stomach discomfort.  I am assuming that is indigestion either do to IBS, not defecating as much as I should or reflux from IBS or acid in my stomach from taking too many supplements last week because I was coming off a cold.
 
How do you get rid of indigestion?  I was thinking of taking an antacid
 
I am going to take miralax in combination w/ the amitiza in an attempt to increase my bowel movements to get rid of the indigestion / reflux.
 
Any thoughts.
 
Its very frustrating and horrifying going from the dumpsters of hell like I was when I found out I had IBS to living a decent life and now back to misery.
 
 
Any thoughts would be appreciated.
 
 

Canyonbabe711
Veteran Member


Date Joined Mar 2006
Total Posts : 1451
   Posted 9/23/2007 12:43 PM (GMT -7)   
Why are you just thinking of taking an antacid? That is what they are for. Take a Pepcid, Gaviscon or one of the many out there. If it is gas, then take either an antacid or gas pill or combo like Pepto or Maalox. My indigestion is so bad I am on 80mg of Nexium plus Gaviscon. Get it under control while it is controllable.

jimmyppage98
Regular Member


Date Joined Sep 2005
Total Posts : 86
   Posted 9/23/2007 2:36 PM (GMT -7)   

Thanks!  I appreciate you're advise.  I picked up Pepsid.  The pharmacist told me to be careful on what to choose from because some of them can cause constipation.  As far as why did I not do it sooner because I thought my system would clear itself up.  I do not have reflux only if I get constipated and with Amitiza it usually fixes that.  I am not sure why my system has gotten bad. 


Canyonbabe711
Veteran Member


Date Joined Mar 2006
Total Posts : 1451
   Posted 9/23/2007 7:27 PM (GMT -7)   
I have never seen a problem with constipation. Did he say which ones to avoid? Hope it helps.

dbab
Veteran Member


Date Joined Jan 2004
Total Posts : 4151
   Posted 9/24/2007 7:17 AM (GMT -7)   
I think that he was telling you that because some do have a significant amount of calcium in them. Tums for example is also used as a calcium supplement and certain kinds of calcium will constipate you. Make sure you get the pharmacist to tell you exactly which one to pick if he didn't already. Sometimes the labels aren't clear enough to determine that since many ingredients have different names for the same things.

Did you start the Miralax? I think that should help you because it will draw more water into your colon to hopefully ease the stool out. Much luck to you and I hope you can find some relief from the C and indigestion.

Take Care
"Des"
Co-Moderator ~ IBS Forum & Co-Moderator ~ Lupus Forum 
Dx: IBS 1989, Diverticulosis 2004, Idiopathic Acute Colitis 2006, UCTD 2007
Meds: Plaquenil 400mg, Chlorzoxazone 500mg, Lyrica 50mg, Protonix 40mg, Lodine XL 1000mg, Klonopin PRN, Miralax 17g, Supplements


http://www.healingwell.com/donate
 
Lupus & Diverticulitis flare (Flagyl 500 mg/3, Levaquin 500 mg, Zofran 4mg PRN for nausea, Hydrocodone 500mg PRN for pain)


Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 9/24/2007 7:50 AM (GMT -7)   
Is indigestion/acid reflux a side-effect of Amitiza? Even if you are on a product for a while, it can give you side effects later as your body changes how it reacts to it.

jimmyppage98
Regular Member


Date Joined Sep 2005
Total Posts : 86
   Posted 9/24/2007 2:03 PM (GMT -7)   

Canyonbabe,

He said to avoid mylanta etc.  He said the safe one's are pepsid and prilosec.


jimmyppage98
Regular Member


Date Joined Sep 2005
Total Posts : 86
   Posted 9/24/2007 2:16 PM (GMT -7)   

des,

I started the miralax yesterday.  I just took my second dose a few minutes ago and I can feel the gas building.  I had not had much trouble with gas lately.  I read where you said you usually get a little gassy in the beginning.  How long does that usually last for?  Hopefully, its not a side effect of the miralax and permanent?

Keriamon,

The indigestion is from the constipation.  I looked at side effects from amitiza and it effects a very low percentage.  Everytime I get constipated I get indigestion / reflux. 

I think I got so backed up from that food combined w/ bad food and now everything is not working right.  I had worked good prior to that with the help of amitiza

 

 


dbab
Veteran Member


Date Joined Jan 2004
Total Posts : 4151
   Posted 9/24/2007 2:27 PM (GMT -7)   
Jimmy,

My gas lasted almost a week but then it was gone. Hopefully you won't have to suffer too long.

Take Care
"Des"
Co-Moderator ~ IBS Forum & Co-Moderator ~ Lupus Forum 
Dx: IBS 1989, Diverticulosis 2004, Idiopathic Acute Colitis 2006, UCTD 2007
Meds: Plaquenil 400mg, Chlorzoxazone 500mg, Lyrica 50mg, Protonix 40mg, Lodine XL 1000mg, Klonopin PRN, Miralax 17g, Supplements


http://www.healingwell.com/donate
 
Lupus & Diverticulitis flare (Flagyl 500 mg/3, Levaquin 500 mg, Zofran 4mg PRN for nausea, Hydrocodone 500mg PRN for pain)


jimmyppage98
Regular Member


Date Joined Sep 2005
Total Posts : 86
   Posted 9/24/2007 6:25 PM (GMT -7)   

Des,

After taking Miralax when did your bowl movements increase and can it them regular?  The lack of is the cause of everything.  When I eat food I feel I am not digesting it.  Indigestion is the result of the constipation and if the constipation is under control it will resolve itself.

You know a week ago I was doing good.  I ate something that I believed blocked me up and then had some bad food on top of it.  A day later I had a bowel attack and ever since my life has been bad.


Canyonbabe711
Veteran Member


Date Joined Mar 2006
Total Posts : 1451
   Posted 9/24/2007 10:07 PM (GMT -7)   
That is funny about the Mylanta as that is what they give you in the hospital for acid reflux. I went to Gastro today and he said if I do not want to take the Nexium twice a day to take either Pepcid or Tagamet at night and the Nexium in the AM then every few days take an extra Nexium and see if I can go from 3 to 4 to 5 days between taking extra one. Most of my reflux comes with constipation also but not always.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 3:52 AM (GMT -7)
There are a total of 2,733,991 posts in 301,165 threads.
View Active Threads


Who's Online
This forum has 151299 registered members. Please welcome our newest member, ABBear.
222 Guest(s), 0 Registered Member(s) are currently online.  Details



Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer